Jump to content
CrazyBoards.org

Recommended Posts

Can you take paxil(paroxetine) and prozac(fluoxetine) together ?

One of my pdoc said it is not a good combination maybe because of drug interactions as as first one inhibits 2d6 and second one both 2d6 and 3a4.

What do you think ?

Share this post


Link to post
Share on other sites
18 minutes ago, clinic said:

Can you take paxil(paroxetine) and prozac(fluoxetine) together ?

One of my pdoc said it is not a good combination maybe because of drug interactions as as first one inhibits 2d6 and second one both 2d6 and 3a4.

What do you think ?

Technically speaking, there is a potential for interaction if you are taking 2 SSRIs......Both Paxil and Prozac increase serotonin levels.

However, it all comes down to what your doctor thinks is best for you.....For instance, I am on 2 SSRIs (Lexapro and Trintellix), and personally, I have never had any problems.

Share this post


Link to post
Share on other sites

If your pdoc doesn’t like the combination and says there is potential for interactions, I’d listen to them and take their advice. We are not doctors here. 

Share this post


Link to post
Share on other sites
On 8/31/2020 at 9:58 AM, clinic said:

Can you take paxil(paroxetine) and prozac(fluoxetine) together ?

One of my pdoc said it is not a good combination maybe because of drug interactions as as first one inhibits 2d6 and second one both 2d6 and 3a4.

What do you think ?

It depends on a lot of factors including your genetic makeup and response to psych meds, the specific meds and dosages, and if you're taking anything else prescription or otc that could also increase your serotonin. 

Also, as someone else already said, while pretty rare overall, taking two antidepressants that increase levels of serotonin puts you at increased risk of serotonin syndrome. And while pretty rare, having worked a decade in inpatient psych, I've seen it full-blown once, when the psychiatrist was cross-tapering a patient from one SNRI to another, and it wasn't pretty. It was scary, actually, and they ended up sending the person out to a medical hospital. 

The other thing that, I think, is worth mentioning is: what is your appeal with two antidepressants in the same category (SSRI) with the same mechanism of action and very similar side effect profiles? Furthermore, given the increased risk of serotonin syndrome, I doubt your prescriber would feel comfortable maxing out the dosage on one and go high on the other or moderately high on both. So you'd either end up getting the max benefit of one, whatever that may be, and not the other or if you do a more 1:1 ratio, you're likely to not benefit much, if at all, from either. 

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...